Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 38, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Mar 4, 2008, 12:24 AM CST for Harrison County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2008, 12:24 AM CST (06:24 UTC)
- Expired
- Mar 4, 2008, 1:00 AM CST
- In force
- 36 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Harrison County, MS
The radar
The Mobile radar (KMOB), 76 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 2:25 PM CST | Tornado Watch | SPC | 11 hr |
| Mar 3, 9:56 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1687 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 488 m²/s²
- 0-3 km storm-relative helicity
- 583 m²/s²
- Significant tornado parameter
- 4.4
- Supercell composite
- 22.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 040624
TORLIX
MSC047-040700-
/O.NEW.KLIX.TO.W.0038.080304T0624Z-080304T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1224 AM CST TUE MAR 4 2008
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 100 AM CST
* AT 1220 AM CST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR
SAUCIER...OR 16 MILES NORTH OF GULFPORT...MOVING NORTHEAST AT 30
MPH.
* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHERN MISSISSIPPI.
LAT...LON 3063 8917 3071 8910 3070 8908 3070 8890
3069 8889 3068 8889 3056 8910
TIME...MOT...LOC 0624Z 226DEG 29KT 3064 8907
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 4, 12:01 AM CST, 23 minutes earlier.
Area forecast discussion, Mar 4, 12:01 AM CST, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1201 AM CST TUE MAR 4 2008
.MESOSCALE UPDATE...
REMOVED NEW ORLEANS FROM TORNADO WATCH. THIS UPDATE REMOVES
ORLEANS...JEFFERSON AND PEARL RIVER COUNTIES FROM WATCHES. STILL
MAINTAINING WT 92 FOR ST BERNARD AND PLAQUEMINES THROUGH 1 AM.
ALSO WT 93 REMAINS IN EFFECT FOR HANCOCK...HARRISON AND JACKSON
COUNTIES UNTIL THE SQUALL PASSES BUT WILL PROBABLY BE CANCELED
WELL BEFORE EXPIRATION.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 44 54 32 66 / 20 10 0 0
BTR 44 55 34 67 / 10 10 0 0
MSY 48 56 39 66 / 90 10 0 0
GPT 48 56 35 65 / 90 10 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM CST TUESDAY FOR GMZ530.
SMALL CRAFT ADVISORY UNTIL 6 PM CST TUESDAY FOR GMZ550-555-570-
575.
MS...NONE.
GM... SMALL CRAFT ADVISORY UNTIL 6 PM CST TUESDAY FOR GMZ555-570-575.
&&
24Hazardous weather outlook, Mar 3, 11:00 AM CST, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST MON MAR 3 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-041300- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CST MON MAR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO...SOUTHEASTERN LOUISIANA...AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT IN ADVANCE OF AN APPROACHING STRONG COLD FRONT. THE GREATEST RISK WILL BE A SQUALL LINE WITH DAMAGING WIND GUSTS AND POSSIBLY LARGE HAIL. DUE TO INCREASING SOUTHERLY FLOW IN ADVANCE OF THE SQUALL LINE...A FEW SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES MAY DEVELOP LATE THIS AFTERNOON AND INTO THE EVENING HOURS BEFORE THE SQUALL LINE PASSAGE FROM WEST TO EAST. HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THE STORMS. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TUESDAY FOR THE GULF COASTAL WATERS AND LAKES PONTCHARTRAIN AND MAUREPAS. STRONG SOUTHERLY WINDS OF 15 TO 25 KNOTS CAN BE EXPECTED IN ADVANCE OF A STRONG COLD FRONT THAT WILL MOVE ACROSS THE MARINE AREA TONIGHT. IN THE WAKE OF THIS FRONT... STRONG WEST TO NORTHWEST WINDS OF 20 TO 30 KNOTS CAN BE EXPECTED LATE TONIGHT INTO TUESDAY. NEAR GALE CONDITIONS ARE POSSIBLE LATE MONDAY NIGHT AND TUESDAY MORNING ACROSS THE GULF COASTAL WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE THURSDAY NIGHT AND FRIDAY AS AN AREA OF LOW PRESSURE DEVELOPS IN THE CENTRAL GULF OF MEXICO AND MOVES EAST TOWARD FLORIDA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...EMERGENCY MANAGERS...AND FIRST RESPONDERS SHOULD MONITOR THE WEATHER SITUATION THIS AFTERNOON AND TONIGHT AND BE PREPARED TO ACTIVATE EMERGENCY OPERATIONS.
In the hours before
Special weather statement, Mar 3, 11:01 PM CST, 1 hour 23 minutes before
LAZ040-061>064-069-070-MSZ080-081-040600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1101 PM CST MON MAR 3 2008 ...THUNDERSTORM WITH HEAVY RAIN MOVING ACROSS THE NEW ORLEANS METRO AREA AND APPROACHING THE MISSISSIPPI COAST... AT 1054 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORMS WITH HEAVY RAINFALL AND GUSTY WINDS UP TO 40 MILES AN HOUR...ALONG A LINE EXTENDING FROM POPLARVILLE TO BELLE CHASSE...MOVING EAST AT 25 MPH. THIS LINE OF THUNDERSTORMS WITH HEAVY RAINFALL WILL BE NEAR...KILN AT 1130 PM...LYMAN AND YSCLOSKEY AT 1145 PM...PASS CHRISTIAN AND LONG BEACH AT MIDNIGHT... ANY THUNDERSTORM ALONG THIS LINE OF STORMS HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 3, 11:32 PM CST, 52 minutes before
LAZ040-062-064-070-MSZ080>082-040630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1132 PM CST MON MAR 3 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING ACROSS THE MISSISSIPPI COAST... AT 1124 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS UP TO 45 MILES AND HEAVY RAINFALL ALONG A LINE EXTENDING FROM DIAMONDHEAD TO EDEN ISLE...MOVING EAST AT 20 TO 25 MPH. STRONG THUNDERSTORMS WILL BE NEAR... SAUCIER AND PASS CHRISTIAN AT MIDNIGHT. GULFPORT AIRPORT AND LONG BEACH AT 1215 AM. BILOXI AND ST. MARTIN AT 1230 AM. ANY THUNDERSTORM ALONG THIS LINE OF STORMS HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 3, 11:32 PM CST, 52 minutes before
LAZ040-062-064-070-MSZ080>082-040630- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE NEW ORLEANS LA 1132 PM CST MON MAR 3 2008 ...THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING ACROSS THE MISSISSIPPI COAST... AT 1124 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS UP TO 45 MILES AND HEAVY RAINFALL ALONG A LINE EXTENDING FROM DIAMONDHEAD TO EDEN ISLE...MOVING EAST AT 20 TO 25 MPH. STRONG THUNDERSTORMS WILL BE NEAR... SAUCIER AND PASS CHRISTIAN AT MIDNIGHT. GULFPORT AIRPORT AND LONG BEACH AT 1215 AM. BILOXI AND ST. MARTIN AT 1230 AM. ANY THUNDERSTORM ALONG THIS LINE OF STORMS HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Mar 3, 11:36 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1136 PM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 3 E LIBERTY 31.16N 90.75W
03/03/2008 AMITE MS LAW ENFORCEMENT
TREES DOWN...ONE HOME DESTROYED AND SEVERAL HOMES DAMAGED
IN EASTERN PORTION OF COUNTY. POSSIBLE TORNADO. REPORTED
BY AMITE COUNTY S.O. TIME BASED ON RADAR.
0449 PM TSTM WND DMG MONTPELIER 30.68N 90.65W
03/03/2008 ST. HELENA LA EMERGENCY MNGR
TIN ROOFING IN ROAD ON HIGHWAY 16 NEAR BEAR CREEK WESTERN
STORE.
0600 PM TSTM WND DMG 3 SW TYLERTOWN 31.09N 90.18W
03/03/2008 WALTHALL MS EMERGENCY MNGR
ROOF TAKEN OFF PORTABLE BUILDING AND METAL OFF SHED.
VEHICLE MOVED SEVERAL FEET. HIGHWAY 27 AND STALLINGS
BRIDGE ROAD NEAR COMMUNITY OF LEXIE. POSSIBLE TORNADO.
0655 PM NON-TSTM WND GST EDEN ISLE 30.23N 89.80W
03/03/2008 M47.00 MPH ST. TAMMANY LA AMATEUR RADIO
0740 PM TSTM WND DMG PORT ALLEN 30.45N 91.21W
03/03/2008 WEST BATON ROUGE LA LAW ENFORCEMENT
LARGE OAK TREE DOWN ON REBEL LANE.
0800 PM TSTM WND DMG 12 SE CLINTON 30.74N 90.87W
03/03/2008 EAST FELICIANA LA LAW ENFORCEMENT
TREES DOWN ON COOK ROAD BETWEEN BAYWOOD AND BLUFF CREEK.
1120 PM TSTM WND DMG MCNEIL 30.67N 89.64W
03/03/2008 PEARL RIVER MS EMERGENCY MNGR
SIX TO EIGHT TREES DOWN BETWEEN US HWY 11 AND INTERSTATE
59.
&&
RSWLocal storm report, Mar 3, 11:43 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1143 PM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 3 E LIBERTY 31.16N 90.75W
03/03/2008 AMITE MS LAW ENFORCEMENT
TREES DOWN...ONE HOME DESTROYED AND SEVERAL HOMES DAMAGED
IN EASTERN PORTION OF COUNTY. POSSIBLE TORNADO. REPORTED
BY AMITE COUNTY S.O. TIME BASED ON RADAR.
0449 PM TSTM WND DMG MONTPELIER 30.68N 90.65W
03/03/2008 ST. HELENA LA EMERGENCY MNGR
TIN ROOFING IN ROAD ON HIGHWAY 16 NEAR BEAR CREEK WESTERN
STORE.
0600 PM TSTM WND DMG 3 SW TYLERTOWN 31.09N 90.18W
03/03/2008 WALTHALL MS EMERGENCY MNGR
ROOF TAKEN OFF PORTABLE BUILDING AND METAL OFF SHED.
VEHICLE MOVED SEVERAL FEET. HIGHWAY 27 AND STALLINGS
BRIDGE ROAD NEAR COMMUNITY OF LEXIE. POSSIBLE TORNADO.
0655 PM NON-TSTM WND GST EDEN ISLE 30.23N 89.80W
03/03/2008 M47.00 MPH ST. TAMMANY LA AMATEUR RADIO
0740 PM TSTM WND DMG PORT ALLEN 30.45N 91.21W
03/03/2008 WEST BATON ROUGE LA LAW ENFORCEMENT
LARGE OAK TREE DOWN ON REBEL LANE.
0800 PM TSTM WND DMG 12 SE CLINTON 30.74N 90.87W
03/03/2008 EAST FELICIANA LA LAW ENFORCEMENT
TREES DOWN ON COOK ROAD BETWEEN BAYWOOD AND BLUFF CREEK.
1047 PM TSTM WND DMG CUT OFF 29.53N 90.33W
03/03/2008 LAFOURCHE LA EMERGENCY MNGR
TRAILER ROOF TAKEN OFF. OCCURRED ON EAST 71ST STREET OFF
HIGHWAY 308.
1120 PM TSTM WND DMG MCNEIL 30.67N 89.64W
03/03/2008 PEARL RIVER MS EMERGENCY MNGR
SIX TO EIGHT TREES DOWN BETWEEN US HWY 11 AND INTERSTATE
59.
&&
RSWSpecial weather statement, Mar 3, 11:49 PM CST, 35 minutes before
LAZ062>064-068>070-040645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1149 PM CST MON MAR 3 2008 ...THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING TOWARD CHANDELEUR SOUND... AT 1142 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS UP TO 40 MILES AN HOUR ALONG A LINE EXTENDING FROM WAVELAND TO CHALMETTE TO PORT SULPHUR....MOVING EAST AT 20 MPH. STRONG THUNDERSTORMS WILL BE NEAR... PORT SULPHUR AT 1230 AM. EMPIRE AND BURAS AT 1245 AM. ANY THUNDERSTORM ALONG THIS LINE OF STORMS HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 6:25 PM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 65 min |
| Mar 3, 8:12 PM CST | Tornado Warning | LIX | Amite, Pike | 33 min |
| Mar 3, 9:09 PM CST | Severe Thunderstorm Warning | LIX | Walthall | 66 min |
| Mar 3, 9:15 PM CST | Tornado Warning | LIX | Walthall | 20 min |
| Mar 3, 10:23 PM CST | Severe Thunderstorm Warning | LIX | Pearl River | 67 min |
| Mar 4, 9:26 AM CST | River Flood Warning | LIX | Pike, Walthall | 49 hr |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.